Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 199, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 1995, 8:20 PM EDT for Alexander County, North Carolina. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1995, 8:20 PM EDT (00:20 UTC)
- Expired
- Jul 27, 1995, 9:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Alexander County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2612 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSO 280011 SVRGSO NCC003-280100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENSBORO NC 806 PM EDT THU JUL 27 1995 THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST NORTH CAROLINA ...NORTHERN ALEXANDER COUNTY AT 805 PM WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM LOCATED ABOUT 3 MILES EAST OF TAYLORSVILLE IN ALEXANDER COUNTY. THESE STORMS ARE COVERING MOST OF THE NORTHERN HALF OF ALEXANDER COUNTY. THE STORMS MOVEMENT IS TO THE NORTH AT 15 TO 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO YOUR LOCAL TV...RADIO AND NOAA WEATHER RADIO FOR FURTHER STATEMENTS OR WARNINGS. REPORT DAMAGE TO LOCAL OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. RNEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:02 PM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jul 27, 2:02 PM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 200 PM EDT THU JUL 27 1995 DISCUSSION... NUMEROUS SHOWERS/TSTMS POPPING UP OVR THE MTNS...WIDELY SCTD EAST OF RIDGE. NEXT 48 HRS TO BE OVERALL CLOUDIER AND WETTER THAN NORMAL...AND NOT AS WARM. BACK BUILDING UPPER RIDGE OVR THE ATLANTIC IS CAUSING MOST S/W ENERGY WEST OF APPS TO SHEAR OUT TO THE NE. HOWEVER IT LKS LIKE THERE'LL BE PLENTY OF PIECES TO MAKE IT INTO THE CWA THRU SAT...ESPECIALLY OVR THE MTNS. MEANWHILE ALL 3 MDLS AGREE ON DEVELOPING A BAND OF >70% MEAN RH UP THE APP CHAIN AS WE GET SQUEEZED BETWEEN THE 2 UPR RIDGES...THTE RIDGE BASICALLY SITS OVER SW VA THRU THE PD. GRIDDS DOESNT SHOW ANY Q-FORCING THRU 48 HRS BUT DOES SHOW A PERSISTENT AXIS OF MOISTR CONV OVER THE MTNS FM NE TN UP INTO NRN WV. BASED ON THE ABOVE FEEL DAYTIME POPS SHUD RANGE FM 60-40 WEST-EAST AND MAYBE 40-30 W-E AT NIGHT...UNDER CLOUDY/MOSTLY CLOUDY SKIES. WILL NOT ARGUE W/ FWC TEMPS. LKS LIKE MOISTR MAY GET STRETCHED A LTL THIN ON SAT ALLOWG MORE SUN AND WARMER READGS. DONT THNK WE WL SEE MUCH IN THE WAY OF SEVERE TSTMS THRU SAT WITH CLOUDS KEEPING THE HEAT DOWN AND LOW AND MID LVL FLOW FAIRLY WEAK. WUD BE CONCERNED ABtOUT SLOW MOVING CELLS AND SOME LOCALIZED FLOODING. PRECPTBL H20 HANGS AROUND 1.8-2.0". JDS
In the hours before
Special weather statement, Jul 27, 2:40 PM EDT, 5 hours 40 minutes before
WVZ042>045-271945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 241 PM EDT THU JUL 27 1995 ...STRONG THUNDERSTORMS DEVELOPING ALONG THE WEST VIRGINIA AND VIRGINIA BORDER... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR DETECTS SCATTERED THUNDERSTORMS ACROSS EASTERN TAZEWELL COUNTY VIRGINIA, JUST WEST OF BLUEFIELD. THIS STORM IS MOVING NORTH AT 20 MPH AND WILL CROSS INTO EXTREME WESTERN MERCER COUNTY WEST VIRGINIA BY 245 PM. OTHER STRONG STORMS WERE LOCATED IN CENTRAL MONROE COUNTY WEST VIRGINIA, NEAR UNION AND IN NORTHERN CRAIG COUNTY VIRGINIA, JUST EAST OF PAINTBANK. THUNDERSTORMS THIS AFTERNOON COULD CONTAIN VERY HEAVY RAIN, STRONG AND GUSTY WINDS, AND HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATION FOR POSSIBLE WARNINGS THIS AFTERNOON. DOC/JFS
Special weather statement, Jul 27, 2:41 PM EDT, 5 hours 39 minutes before
WVZ042>045-271945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 241 PM EDT THU JUL 27 1995 ...STRONG THUNDERSTORMS DEVELOPING ALONG THE WEST VIRGINIA AND VIRGINIA BORDER... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR DETECTS SCATTERED THUNDERSTORMS ACROSS EASTERN TAZEWELL COUNTY VIRGINIA, JUST WEST OF BLUEFIELD. THIS STORM IS MOVING NORTH AT 20 MPH AND WILL CROSS INTO EXTREME WESTERN MERCER COUNTY WEST VIRGINIA BY 245 PM. OTHER STRONG STORMS WERE LOCATED IN CENTRAL MONROE COUNTY WEST VIRGINIA, NEAR UNION AND IN NORTHERN CRAIG COUNTY VIRGINIA, JUST EAST OF PAINTBANK. THUNDERSTORMS THIS AFTERNOON COULD CONTAIN VERY HEAVY RAIN, STRONG AND GUSTY WINDS, AND HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATION FOR POSSIBLE WARNINGS THIS AFTERNOON. DOC/JFS
Local storm report, Jul 27, 3:40 PM EDT, 4 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT THU JUL 27 1995
TIME (EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
325 PM 8 N. OF WHITE SULPHUR SPR WV 1 INCH HAIL
7/27/95 GREENBRIER
DAKLocal storm report, Jul 27, 3:43 PM EDT, 4 hours 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT THU JUL 27 1995
TIME (EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
325 PM 8 N. OF WHITE SULPHUR SPR WV 1 INCH HAIL
7/27/95 GREENBRIER
DAKSpecial weather statement, Jul 27, 6:56 PM EDT, 1 hour 24 minutes before
NCZ003>006-VAZ044-058-059-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 656 PM EDT THU JUL 27 1995 ...THUNDERSTORMS WERE HEADED FOR DANVILLE VIRGINIA EARLY THIS EVENING... AT 656 PM...SHOWERS AND THUNDERSTORMS STRETCHED FROM SOUTHERN HALIFAX COUNTY VIRGINIA...SOUTHWEST TO NEAR PELHAM IN NORTHERN CASWELL COUNTY NORTH CAROLINA AND WEST INTO ROCKINGHAM COUNTY. THE STRONGEST STORM AT 656 PM WAS JUST SOUTHWEST OF DANVILLE VIRGINIA. THIS STORM WILL CROSS THE CITY OF DANVILLE BY 720 PM. LOOK FOR VERY HEAVY RAIN...DANGEROUS LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL. MORE SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHERN ROCKINGHAM AND STOKES COUNTIES IN NORTH CAROLINA BETWEEN 715 PM TO 800 PM THIS EVENING. KANE
Special weather statement, Jul 27, 6:57 PM EDT, 1 hour 23 minutes before
NCZ003>006-VAZ044-058-059-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 656 PM EDT THU JUL 27 1995 ...THUNDERSTORMS WERE HEADED FOR DANVILLE VIRGINIA EARLY THIS EVENING... AT 656 PM...SHOWERS AND THUNDERSTORMS STRETCHED FROM SOUTHERN HALIFAX COUNTY VIRGINIA...SOUTHWEST TO NEAR PELHAM IN NORTHERN CASWELL COUNTY NORTH CAROLINA AND WEST INTO ROCKINGHAM COUNTY. THE STRONGEST STORM AT 656 PM WAS JUST SOUTHWEST OF DANVILLE VIRGINIA. THIS STORM WILL CROSS THE CITY OF DANVILLE BY 720 PM. LOOK FOR VERY HEAVY RAIN...DANGEROUS LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL. MORE SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHERN ROCKINGHAM AND STOKES COUNTIES IN NORTH CAROLINA BETWEEN 715 PM TO 800 PM THIS EVENING. KANE
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.